Hail, Cheyenne
- When
- June 7, 5:42 PM MST
- Where
- Cheyenne County, 9.38 mi NNE of Aroya
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.980, -103.080
Most hail stones were nickel size but the largest were the size of a quarter.
Thunderstorms developed over the Palmer Divide and moved eastward into western portions of Kit Carson and Cheyenne counties in eastern Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms developed over the Palmer Divide and moved eastward into western portions of Kit Carson and Cheyenne counties in eastern Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 7, 4:53 PM MST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT MON JUN 7 2010
.DISCUSSION...
215 PM MDT MON JUN 7 2010
UPPER LEVEL PATTERN CONTINUES TO FEATURE RIDGE WITH AXIS EXTENDING
NORTH OVER THE ROCKY MOUNTAINS. SURFACE LOW WITH CENTER CURRENTLY
OVER PALMER DIVIDE IS EXPECTED TO DEEPEN AND MOVE INTO WESTERN
KANSAS...WITH ASSOCIATED COLD FRONT PASSING THROUGH CWA LATER THIS
EVENING. INSTABILITY AXIS...ALONG WITH STALLED FRONT THAT PASSED
THROUGH CWA LAST NIGHT MAY ACT AS A FOCUS FOR CONVECTION LATE
AFTERNOON AND EARLY EVENING OVER EASTERN COLORADO...WITH CONVECTION
BECOMING INCREASINGLY WIDESPREAD OVER CWA AS SYSTEM PROGRESSES EAST.
CAPE VALUES IN EXCESS OF 3000 J/KG...AND PWAT VALUES 200% ABOVE
NORMAL ALONG THE NW KS AND SW NE BORDER AT 00Z WILL COINCIDE WITH THE
NOSE OF A DEVELOPING LLJ THIS EVENING. THIS IS EXPECTED TO
CONTRIBUTE TO THE DEVELOPMENT OF MCS DURING THE EVENING AND
OVERNIGHT PERIODS OVER THE NORTHERN TWO TIERS OF COUNTIES IN CWA
TONIGHT...WITH RAINFALL AMOUNTS AROUND 1 INCH OR HIGHER POSSIBLE
ALONG THE KS/NE BORDER. SEVERE THUNDERSTORMS ARE EXPECTED THIS
EVENING ACROSS THE CWA WITH DAMAGING HAIL...STRONG WINDS...AND
ISOLATED TORNADOES POSSIBLE.
SHORTWAVE TROUGH EXPECTED TO MOVE ACROSS NEBRASKA PANHANDLE TUESDAY
EVENING...AS RIDGE TRANSITIONS INTO A QUASI-ZONAL PATTERN. THERE
WILL BE A SLIGHT CHANCE FOR SOME LINGERING SHOWERS AND THUNDERSTORMS
OVER EASTERN CWA TUESDAY MORNING ASSOCIATED WITH EXITING
MCS...THEN AFTERNOON THUNDERSTORMS WILL POSSIBLE OVER EASTERN
COLORADO AHEAD OF APPROACHING SHORTWAVE. PM MCS EVENT POSSIBLE
AGAIN TUESDAY NIGHT AS LLJ EXPECTED TO BUILD BACK INTO CWA. EXACT
LOCATION AND COVERAGE OF NIGHTTIME CONVECTION IS STILL IN QUESTION.
AFTERNOON AND NIGHTTIME THUNDERSTORM POTENTIAL WILL CONTINUE
THROUGH DAY 7...WITH ENERGY CONTINUING TO PROPAGATE THROUGH MEAN
FLOW. WILL EVENTUALLY TRANSITION OUT OF QUASI-ZONAL PATTER...AS
RIDING BUILDS BACK IN OVER EASTERN CONUS BY THURSDAY/FRIDAY.
DR
&&
.AVIATION...
549 PM MDT MON JUN 7 2010
FOR THE 00Z TAF...PRIMARY AVIATION CONCERNS WILL BE POTENTIAL FOR
CONVECTION NEAR BOTH TERMINALS THIS EVENING FOLLOWED BY POTENTIAL
FOR LOW STRATUS BEHIND A SURFACE COLD FRONT WHICH WILL MOVE
THROUGH THE AREA LATER TONIGHT. CONVECTION CONTINUES TO DEVELOP
OVER PORTIONS OF EASTERN COLORADO NEAR KLIC BUT IS STRUGGLING
ATTM. GIVEN UNCERTAINTY WITH REGARD TO IMPACT TO BOTH
TERMINALS...WILL MAINTAIN CB MENTION RATHER THAN GOING WITH VCTS
OR -TSRA. CONVECTION WILL END BY AROUND 06Z AT BOTH
LOCATIONS...PERHAPS A LITTLE LATER FOR KMCK. FOCUS THEN SHIFTS TO
POTENTIAL FOR LOW STRATUS AFTER AROUND 11Z. MAINTAINED SCT CLOUD
GROUP FOR NOW UNTIL TEMPORAL/SPATIAL DETAILS BECOME CLEARER.
CONVECTION POTENTIAL INCREASES ONCE AGAIN AFTER 20Z TOMORROW AND
HAVE GONE WITH CB MENTION TO COVER.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR KSZ001>004.
NE...FLASH FLOOD WATCH FROM 9 PM MDT /10 PM CDT/ THIS EVENING THROUGH
TUESDAY MORNING FOR NEZ079>081.
CO...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 213 PM MDT MON JUN 7 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 213 PM MDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS EVENING AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO THIS EVENING AND MOVE EAST INTO EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS TONIGHT. LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING.
The Pueblo radar (KPUX), 112 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 hail. Local standard time, as filed.
Most hail stones were nickel size but the largest were the size of a quarter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227218.